Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Arthritis in feet,stomach ulcer,voltaren stopped,any alternative medicine

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have trouble with arthritis in my feet , I used to use Voltaren but developed stomach ulcer so unable to take this now, how can I get releif and walk properly again. as they are very painfuland sometimes cannot walk at all.
Posted Sun, 22 Apr 2012 in Arthritis
Answered by Dr. Jasvinder Singh 4 hours later

Thanks for posting your query. I can understand the pain and agony that you are going through. It is true that non steroidal anti inflammatory drugs like Voltaren are the first line of treatment for pain in arthritis and are used to reduce pain as well as inflammation in the joints. But they have plenty of side effects especially on the GI system and may cause stomach upset, cramping diarrhea, ulcers, and even bleeding.

In such cases, we prefer to give pain killers like acetaminophen. It has been proven by studies that it can be equally as effective as prescription anti-inflammatory medications in relieving pain in arthritis. It also has few side effects than Volteran. I suggest you to discuss about this drug with your treating doctor and get it prescribed.

For local pain relief you can use topical pain relieving drugs like capsaicin, salycin, methyl salicylate, and menthol after getting a prescription from your doctor. Recently it has been found that newer cox-2 inhibitors have been designed that have less toxicity to the stomach and bowels and hence you can talk about these drugs to your treating physician. It is good that you are taking chondroitin and glucosamine but since you are taking aspirin, you should take it with caution as it can increase the blood-thinning effect and cause excessive bleeding.

If the pain is severe then you can take oral steroids to reduce inflammation or steroid injections as well.
Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor